Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 185, NWS Louisville, KY

June 21, 20165 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 21, 2016, 2:13 PM EDT for 5 counties in Kentucky. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2016, 2:13 PM EDT (18:13 UTC)
Expired
Jun 21, 2016, 2:45 PM EDT
In force
32 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bourbon County, KY, Clark County, KY, Fayette County, KY, Harrison County, KY, Nicholas County, KY

The radar

The Jackson,KY radar (KJKL), 83 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 2:30 PM EDTTSTM WND DMG4 Ssw Clintonville, KYSEVERAL LARGE TREES DOWN ALONG WINCHESTER ROAD IN FAYETTE AND CLARK COUNTIES. .
Jun 21, 2:35 PM EDTHAIL 0.88Winchester, KY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1059 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1059 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
921 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.3
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

562 
WUUS53 KLMK 211813
SVRLMK
KYC017-049-067-097-181-211845-
/O.NEW.KLMK.SV.W.0185.160621T1813Z-160621T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
213 PM EDT TUE JUN 21 2016

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FAYETTE COUNTY IN CENTRAL KENTUCKY...
  NICHOLAS COUNTY IN CENTRAL KENTUCKY...
  SOUTHEASTERN HARRISON COUNTY IN CENTRAL KENTUCKY...
  BOURBON COUNTY IN CENTRAL KENTUCKY...
  CLARK COUNTY IN CENTRAL KENTUCKY...

* UNTIL 245 PM EDT

* AT 212 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES WEST OF CARLISLE TO NEAR CADENTOWN...MOVING
  SOUTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LEXINGTON...WINCHESTER...PARIS...CARLISLE...CADENTOWN...CHEVY CHASE...
  BRYAN STATION...THOROUGHBRED ACRES...U K ARBORETUM AND NORTHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3830 8385 3818 8399 3812 8408 3794 8397
      3792 8399 3790 8399 3786 8401 3787 8402
      3786 8403 3801 8452 3841 8425 3833 8384
      3831 8383
TIME...MOT...LOC 1812Z 301DEG 34KT 3829 8415 3802 8434 

HAIL...1.00IN
WIND...60MPH
 
$$

ZT
5 follow-up statements
069 
WWUS53 KLMK 211818
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
218 PM EDT TUE JUN 21 2016

KYC097-211828-
/O.CAN.KLMK.SV.W.0185.000000T0000Z-160621T1845Z/
HARRISON KY-
218 PM EDT TUE JUN 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARRISON COUNTY
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3818 8399 3812 8408 3794 8397 3792 8399
      3790 8399 3786 8401 3787 8402 3786 8403
      3792 8424 3798 8444 3823 8427 3831 8421
      3838 8416 3833 8384 3832 8383
TIME...MOT...LOC 1818Z 301DEG 34KT 3826 8409 3799 8428 

$$

KYC017-049-067-181-211845-
/O.CON.KLMK.SV.W.0185.000000T0000Z-160621T1845Z/
FAYETTE KY-NICHOLAS KY-BOURBON KY-CLARK KY-
218 PM EDT TUE JUN 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR EAST CENTRAL FAYETTE...NICHOLAS...BOURBON AND CLARK COUNTIES...

AT 218 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CARLISLE TO NEAR WINCHESTER...MOVING SOUTHEAST AT
40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...WINCHESTER...PARIS...CARLISLE...MILLERSBURG...NORTH
MIDDLETOWN...CLINTONVILLE...RUCKERVILLE...MOOREFIELD AND SEWELL SHOP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3818 8399 3812 8408 3794 8397 3792 8399
      3790 8399 3786 8401 3787 8402 3786 8403
      3792 8424 3798 8444 3823 8427 3831 8421
      3838 8416 3833 8384 3832 8383
TIME...MOT...LOC 1818Z 301DEG 34KT 3826 8409 3799 8428 

HAIL...1.00IN
WIND...60MPH
 
$$

ZT
967 
WWUS53 KLMK 211824
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
224 PM EDT TUE JUN 21 2016

KYC017-049-067-181-211845-
/O.CON.KLMK.SV.W.0185.000000T0000Z-160621T1845Z/
FAYETTE KY-NICHOLAS KY-BOURBON KY-CLARK KY-
224 PM EDT TUE JUN 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR EAST CENTRAL FAYETTE...SOUTHEASTERN NICHOLAS...SOUTHEASTERN
BOURBON AND CLARK COUNTIES...

AT 224 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CARLISLE TO NEAR WINCHESTER...MOVING EAST AT 40
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...WINCHESTER...NORTH MIDDLETOWN...CLINTONVILLE...OLD PINE
GROVE...THOMSON...JUDIANNE ESTATES...SILVER LAKE...RUCKERVILLE AND
MOOREFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3818 8399 3812 8408 3794 8397 3792 8399
      3790 8399 3786 8401 3787 8402 3786 8403
      3792 8424 3798 8444 3812 8429 3828 8410
      3831 8401 3831 8391 3829 8386
TIME...MOT...LOC 1824Z 270DEG 34KT 3824 8404 3797 8423 

HAIL...1.00IN
WIND...60MPH
 
$$

ZT
257 
WWUS53 KLMK 211831
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
231 PM EDT TUE JUN 21 2016

KYC067-211841-
/O.CAN.KLMK.SV.W.0185.000000T0000Z-160621T1845Z/
FAYETTE KY-
231 PM EDT TUE JUN 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FAYETTE COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3818 8399 3812 8408 3794 8397 3792 8399
      3790 8399 3786 8401 3787 8402 3786 8403
      3792 8424 3796 8432 3797 8431 3797 8432
      3810 8423 3827 8404 3829 8397 3829 8386
TIME...MOT...LOC 1831Z 301DEG 34KT 3821 8397 3794 8416 

$$

KYC017-049-181-211845-
/O.CON.KLMK.SV.W.0185.000000T0000Z-160621T1845Z/
NICHOLAS KY-BOURBON KY-CLARK KY-
231 PM EDT TUE JUN 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHEASTERN NICHOLAS...SOUTHEASTERN BOURBON AND CLARK
COUNTIES...

AT 231 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SHARPSBURG TO NEAR WINCHESTER...MOVING SOUTHEAST
AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WINCHESTER...NORTH MIDDLETOWN...OLD PINE GROVE...THOMSON...JUDIANNE
ESTATES...SILVER LAKE...RUCKERVILLE...MOOREFIELD...CONSTANT STATION AND
SEWELL SHOP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3818 8399 3812 8408 3794 8397 3792 8399
      3790 8399 3786 8401 3787 8402 3786 8403
      3792 8424 3796 8432 3797 8431 3797 8432
      3810 8423 3827 8404 3829 8397 3829 8386
TIME...MOT...LOC 1831Z 301DEG 34KT 3821 8397 3794 8416 

HAIL...1.00IN
WIND...60MPH
 
$$

ZT
358 
WWUS53 KLMK 211836
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
236 PM EDT TUE JUN 21 2016

KYC017-181-211846-
/O.CAN.KLMK.SV.W.0185.000000T0000Z-160621T1845Z/
NICHOLAS KY-BOURBON KY-
236 PM EDT TUE JUN 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NICHOLAS AND
SOUTHEASTERN BOURBON COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3792 8399 3790 8399 3786 8401 3787 8403
      3786 8403 3792 8424 3796 8432 3797 8431
      3797 8432 3808 8425 3811 8409 3811 8408
      3794 8397
TIME...MOT...LOC 1836Z 341DEG 45KT 3801 8405 3790 8415 

$$

KYC049-211845-
/O.CON.KLMK.SV.W.0185.000000T0000Z-160621T1845Z/
CLARK KY-
236 PM EDT TUE JUN 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR CLARK COUNTY...

AT 236 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WADES MILL TO 6 MILES NORTH OF HARRIS FERRY...
MOVING SOUTH AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WINCHESTER...OLD PINE GROVE...THOMSON...JUDIANNE ESTATES...SILVER LAKE...
RUCKERVILLE...CONSTANT STATION...PINCHEM...FOREST GROVE AND LYNDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3792 8399 3790 8399 3786 8401 3787 8403
      3786 8403 3792 8424 3796 8432 3797 8431
      3797 8432 3808 8425 3811 8409 3811 8408
      3794 8397
TIME...MOT...LOC 1836Z 341DEG 45KT 3801 8405 3790 8415 

HAIL...1.00IN
WIND...60MPH
 
$$

ZT
857 
WWUS53 KLMK 211844
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
244 PM EDT TUE JUN 21 2016

KYC049-211854-
/O.EXP.KLMK.SV.W.0185.000000T0000Z-160621T1845Z/
CLARK KY-
244 PM EDT TUE JUN 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR CLARK COUNTY WILL EXPIRE AT
245 PM EDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
SOUTHERN CLARK COUNTY.

LAT...LON 3792 8399 3790 8399 3786 8401 3787 8403
      3786 8403 3792 8424 3796 8432 3797 8431
      3797 8432 3808 8425 3811 8409 3811 8408
      3794 8397
TIME...MOT...LOC 1843Z 301DEG 34KT 3801 8405 3790 8415 

$$

ZT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 12:31 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 21, 12:31 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
1231 PM EDT TUE JUN 21 2016

...Updated Aviation Discussion...

...Forecast Update...
Issued at 1013 AM EDT Tue Jun 21 2016

Continue to monitor convective potential for this afternoon and
early this evening.  Latest surface analysis places the cold
front/subtle wind shift across portions of southern IN, just north
of the Ohio River.  Dewpoints ahead of the boundary have pooled in
the upper 60s to lower 70s, with significantly higher boundary-layer
moisture noted across western KY with dewpoints approaching the
middle 70s.

Strong surface heating is occurring across much of the region ahead
of this boundary.  However, it will likely slow across areas west of
I-65 later this morning into early this afternoon as debris clouds
for an upstream MCS works into the region.  East of I-65, the
dewpoints aren't as rich as further west, but still sufficient to
build ample instability by this afternoon given the expected
heating. Latest AMDAR soundings do show a nocturnal inversion
remaining at SDF, but that should mix out with continued sunshine.
With the upper-level jet nosing into northeastern portions of the
region, do think we will see thunderstorm initiation somewhere near
or just south of the I-64 corridor, spreading south through the
afternoon/early evening hours. Highest coverage should be east of I-
65, especially towards the I-75 corridor.  DCAPEs in excess of 1,000
J/kg will support damaging winds as the main threat, although some
marginally severe hail will be possible given just enough deep-layer
shear for some storm organization.

.SHORT TERM (Now through Wednesday)...
Issued at 305 AM EDT Tue Jun 21 2016

...Severe Weather Possible Across Central Kentucky This Afternoon...

Synoptic pattern features a strong upper ridge over the Four Corners
region, with falling heights over the eastern Great Lakes and New
England, resulting in a faster NW flow starting to dive across the
Ohio Valley. With this NW flow over the top of a tropical air mass,
convection developed over Indiana and headed SE last evening, and
continues to push into northern Kentucky as of 07Z. We could still
see showers and storms graze our northern Bluegrass counties around
daybreak.

Confidence in the short term is certainly limited as both synoptic
and hi-res models continue to struggle with ongoing convection.
However, with the extensive debris cloudiness from the ongoing
storms, expect some kind of differential heating boundary over
central Kentucky to serve as the focus for convection, beginning as
early as noon when we reach our convective temps in the mid 80s.
Increasing mid-level flow will allow these storms to go severe, with
damaging winds as the main threat given downdraft CAPE solidly over
1000 J/kg. SPC Slight Risk covers most of our Kentucky counties, and
that looks like a good call as the scope of the SVR threat will
really come down to where the effective boundary sets up.

Storms will diminish in the early evening hours, but another MCS is
likely to develop over Iowa and/or NE Missouri, and then ride SE
along the warm front. This would bring weakening storms into
southern IN and KY in the pre-dawn hours on Wednesday. Nocturnal
timing will limit SVR threat, but sub-severe wind gusts and heavy
rainfall will be in play.

Precip shield will push east on Wednesday morning, so will have the
higher POPs over the Bluegrass while areas west of I-65 start to dry
out. By afternoon, we'll just be carrying a 20-30 POP as the warm
front will be solidly to our north and east. Day 2 SVR risk is more
biased toward the night hours, with the potential glancing blow from
a Great Lakes MCS.

.LONG TERM (Wednesday Night through Monday)...
Issued at 245 PM EDT Tue Jun 21 2016

...Strong to severe storms possible Thursday...

Should start off with a break in the stormy weather for much of the
area as the focus shifts north into Indiana and Ohio. Model
solutions continue to show a MCS passing to our north Wed evening
and overnight, and the trend is farther north with each run. So
confidence is increasing that we'll have minimal impacts from this
system, or at worst a glancing blow, and if anything the 30 POPs
along and north of I-64 may be on the generous side.

On Thursday a fairly sharp shortwave trof swings through the Great
Lakes and drives a cold front southward across the Ohio Valley.
Moisture pooling ahead of the cold front will drive precipitable
water values to near 2 inches, and with temps near 90 we'll also
have plenty of instability. Downdraft CAPE pushing 1000 J/kg will
support a damaging wind threat, and there will be enough deep-layer
shear to support supercells but not focused enough in the low levels
for more than an isolated tornado threat.

Friday looks like a quiet day under shortwave ridging aloft, with a
sfc high nosing in from the Great Lakes. Rain chances will creep
back in beginning Saturday as the old front starts to lift back
north, and the upper ridge axis slips to our east. Not much change
to the tropical air mass, so above normal temps will persist.

&&

.AVIATION (18Z TAF Update)...
Issued at 1231 PM EDT Tue Jun 21 2016

Surface boundary currently lies along Ohio River and will be the
focus for thunderstorm generation over the next few hours. Initial
development will be near SDF/LEX where there is a short window of
scattered storms before activity drops south of the terminals.
Higher coverage and confidence of impactful weather later this
afternoon is expected across south-central Kentucky around BWG.

Ahead of the boundary expect west/southwest winds then later this
afternoon at SDF and LEX a shift to the west/northwest is likely.

Tonight's forecast hinges on the development of another thunderstorm
complex to the northwest which may race across the area and impact
SDF/LEX overnight through sunrise Wednesday. Forecast guidance is in
reasonable agreement showing this idea so confidence in seeing
impacts is higher at SDF/LEX. Later shifts can fine tune timing and
restrictions but for now a period from 09-14z is included.

&&

.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&

Update.........KJD
Short Term.....RAS
Long Term......RAS
Aviation.......ZT
Hazardous weather outlook, Jun 21, 3:25 AM EDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
325 AM EDT TUE JUN 21 2016

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-220730-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-
FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-
GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN-
LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-
CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG...
BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON...
NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
325 AM EDT TUE JUN 21 2016 /225 AM CDT TUE JUN 21 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON OVER
CENTRAL KENTUCKY. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

MULTIPLE ROUNDS OF THUNDERSTORMS WILL AFFECT THE AREA WEDNESDAY
AND THURSDAY. THE BEST CHANCE FOR STRONG OR SEVERE STORMS WILL BE
THURSDAY AFTERNOON AND EVENING. THE STRONGEST STORMS COULD PRODUCE
DAMAGING WINDS. TORRENTIAL RAINFALL AND CLOUD-TO-GROUND LIGHTNING
WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT AFFECT THE AREA
WEDNESDAY AND THURSDAY.

SOME OF THESE STORMS WILL BE STRONG TO PERHAPS SEVERE AT TIMES.
THE STRONGEST CELLS COULD PRODUCE WIND DAMAGE...TORRENTIAL
RAIN...AND FREQUENT CLOUD-TO-GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH THURSDAY.

RAS

In the hours before

Special weather statement, Jun 21, 1:15 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
115 PM EDT TUE JUN 21 2016

KYZ036-037-042-043-211745-
BOURBON-SCOTT-HARRISON-NICHOLAS-
115 PM EDT TUE JUN 21 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NICHOLAS...
HARRISON...NORTHWESTERN BOURBON AND CENTRAL SCOTT COUNTIES...

AT 115 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHWEST OF
WILLIAMSTOWN...MOVING SOUTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...CYNTHIANA...BRECKINRIDGE...SADIEVILLE...BERRY...MORNING
GLORY...COLVILLE...BROADWELL...VENUS AND JOSEPHINE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3818 8436 3821 8438 3820 8443 3836 8473
      3843 8462 3849 8456 3851 8453 3851 8449
      3854 8448 3853 8446 3854 8443 3857 8441
      3858 8420 3857 8420 3856 8422 3855 8421
      3855 8416 3853 8418 3850 8418 3845 8409
TIME...MOT...LOC 1715Z 308DEG 37KT 3854 8463

ZT
Special weather statement, Jun 21, 1:59 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
159 PM EDT TUE JUN 21 2016

KYZ041-042-049-211830-
BOURBON-FAYETTE-CLARK-
159 PM EDT TUE JUN 21 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAYETTE...SOUTHERN
BOURBON AND CENTRAL CLARK COUNTIES...

AT 159 PM EDT...A STRONG THUNDERSTORM WAS OVER THOROUGHBRED ACRES...
MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...WINCHESTER...PARIS...CADENTOWN...U K ARBORETUM...MEADOWTHORPE...
CARDINAL HILL...CHEVY CHASE...BRYAN STATION AND HIGHLANDS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3812 8408 3807 8405 3789 8415 3802 8456
      3817 8452 3819 8445 3814 8404
TIME...MOT...LOC 1759Z 286DEG 31KT 3809 8444

ZT
Special weather statement, Jun 21, 2:04 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
204 PM EDT TUE JUN 21 2016

KYZ036-037-042-043-211830-
BOURBON-SCOTT-HARRISON-NICHOLAS-
204 PM EDT TUE JUN 21 2016

...A STRONG THUNDERSTORM WILL AFFECT NICHOLAS...SOUTHEASTERN
HARRISON...BOURBON AND EAST CENTRAL SCOTT COUNTIES...

AT 204 PM EDT...A STRONG THUNDERSTORM WAS NEAR CYNTHIANA...MOVING
EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PARIS...CYNTHIANA...CARLISLE...MILLERSBURG...COLVILLE...LAIR...MYERS...
BROADWELL...OXFORD AND MOOREFIELD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3818 8399 3814 8404 3818 8436 3819 8436
      3821 8438 3819 8445 3826 8452 3841 8426
      3834 8386 3833 8386 3834 8384 3832 8385
      3832 8383
TIME...MOT...LOC 1804Z 288DEG 32KT 3831 8422

ZT

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 1:15 PM EDTSpecial Weather StatementLMKHarrison, Scott30 min
Jun 21, 1:45 PM EDTSevere Thunderstorm WarningLMKHarrison, Scott30 min
Jun 21, 1:59 PM EDTSpecial Weather StatementLMKClark, Fayette31 min
Jun 21, 2:04 PM EDTSpecial Weather StatementLMKBourbon, Nicholas26 min
Jun 21, 2:42 PM EDTSevere Thunderstorm WarningLMKClark, Madison33 min
Jun 21, 2:56 PM EDTSpecial Weather StatementLMKOhio34 min
Jun 21, 3:31 PM EDTSpecial Weather StatementLMKGarrard29 min
Jun 21, 4:03 PM EDTSpecial Weather StatementLMKEdmonson27 min
Jun 21, 4:33 PM EDTSpecial Weather StatementLMKAllen42 min
Jun 21, 4:41 PM EDTSpecial Weather StatementLMKWarren34 min
Jun 21, 4:58 PM EDTSevere Thunderstorm WarningLMKAllen, Barren, Monroe32 min
Jun 21, 5:04 PM EDTSpecial Weather StatementLMKSimpson41 min
Jun 21, 5:30 PM EDTAreal Flood AdvisoryLMKAllen, Barren, Logan, Monroe, Simpson, Warren3 hr
Jun 21, 6:01 PM EDTFlash Flood WarningLMKAllen, Simpson3 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.